Alabama, 2006Flash Flood in Alabama, February 6, 2006
February 6, 2006 · NWS BMX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 6, 2:35 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 6, 2:35 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CST MON FEB 6 2006
.SHORT TERM...(TONIGHT THROUGH FRIDAY).
SURFACE LOW APPROACHING SOUTHWEST ALABAMA WILL MOVE INTO AND ACROSS
THE SOUTHERN SECTIONS OF THE AREA DURING THE EVENING HOURS AND
SHIFT TO OUR EAST BEFORE MIDNIGHT. SHOWERS AND THUNDERSTORMS
CONTINUING TO DEVELOP AHEAD OF THIS FEATURE. WILL PROBABLY GO WITH
LIKELY POPS EAST AND CHANCE POPS WEST FOR THIS EVENING. COULD AIR
WILL BE PULLED SOUTHWARD BEHIND THE LOW. EXPECT READINGS TO FALL
BELOW FREEZING ACROSS PORTIONS OF THE NORTH OVERNIGHT. SOME
FREEZING OF ROAD SURFACES WILL BE POSSIBLE. PLAN TO ISSUE A
SPECIAL WEATHER STATEMENT THIS AFTERNOON.
TUESDAY THROUGH WEDNESDAY...NORTHWEST FLOW WILL ALLOW DRIER AIR TO
OVERSPREAD THE AREA. HIGHS ON TUESDAY IN THE 50S...LOWS TUESDAY
NIGHT MAINLY IN THE 20S...AND HIGHS ON WEDNESDAY IN THE 50S.
WEDNESDAY NIGHT AND THURSDAY...ANOTHER COLD FRONT WILL MOVE INTO
AND ACROSS THE AREA. MOISTURE IS LIMITED BUT MODELS HAVE BEEN
CONSISTENT IN MOVING A WEAK IMPULSE ACROSS THE NORTHERN SECTIONS.
WILL INCLUDE A CHANCE OF RAIN NORTH EARLY...THEN A CHANCE OF RAIN
OR SNOW NORTH AFTER MIDNIGHT. COLDER AND DRIER AIR SPREADS
SOUTHWARD ON THURSDAY. OVERNIGHT LOWS UPPER 20S TO LOWER 30S...
HIGHS ON THURSDAY MAINLY IN THE 40S.
FRIDAY AND FRIDAY NIGHT...PROGRESSIVE PATTERN CONTINUES AS WEAK
HIGH PRESSURE ACROSS THE AREA ON FRIDAY SHIFTS EAST AS ANOTHER COLD
FRONT APPROACHES FROM THE WEST. WILL NEED TO MENTION SLIGHT CHANCE
POPS WEST AS SYSTEM APPROACHES FOR FRIDAY NIGHT. GIVEN THE TIME
FRAME WILL NEED TO INCLUDE A SLIGHT CHANCE OF RAIN OR SNOW NORTHWEST.
HIGHS ON FRIDAY IN THE 50S AND LOWS AT NIGHT IN THE 30S.
.LONG TERM...(SATURDAY THROUGH MONDAY).
COLD FRONT MOVES THROUGH EARLY ON SATURDAY AND WILL CARRY A
CHANCE OF RAIN ALL SECTIONS. MUCH COLDER AND DRIER AIR WILL
OVERSPREAD THE AREA THE REMAINDER OF THE WEEKEND AND INTO MONDAY.
HIGH TEMPERATURES MAINLY IN THE 40S SATURDAY AND SUNDAY AND IN THE
50S ON MONDAY. OVERNIGHT LOWS IN THE 30S SATURDAY MORNING...THEN 20S
AREA-WIDE SUNDAY AND MONDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 30 51 26 50 / 60 0 10 10
ANNISTON 31 51 27 50 / 60 0 10 10
BIRMINGHAM 31 51 27 51 / 60 0 10 10
TUSCALOOSA 33 54 28 52 / 40 0 10 10
CALERA 32 52 28 52 / 60 0 10 10
AUBURN 37 57 31 56 / 70 0 10 10
MONTGOMERY 37 55 29 56 / 70 0 10 10
TROY 40 55 29 57 / 70 0 10 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
50
Hazardous weather outlook, Feb 6, 1:00 PM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CST MON FEB 6 2006
CORRECTED MENTION OF DAY IN EXTENDED TIME FRAME
ALZ011>015-017>050-071900-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
100 PM CST MON FEB 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE WILL BE CHANCE FOR A WINTRY MIX LATE WEDNESDAY NIGHT AS ANOTHER
STORM SYSTEM TRAVERSES THE AREA. RAIN MAY BECOME MIXED WITH SNOW.
MOISTURE APPEARS TO BE LIMITED WITH THIS SYSTEM AND PRECIPITATION
AMOUNTS WILL REMAIN LIGHT.
STAY TUNED FOR FURTHER INFORMATION AS WE PROGRESS THROUGH THIS
POTENTIALLY ACTIVE WEEK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.
JONES/90
In the hours before
Special weather statement, Feb 6, 1:54 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
154 PM CST MON FEB 6 2006
ALZ031-062030-
GREENE-
154 PM CST MON FEB 6 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GREENE COUNTY UNTIL 230 PM
CST...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 150 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 11 MILES WEST OF FORKLAND...MOVING NORTHEAST AT 55 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FORKLAND THROUGH 230
PM CST.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Feb 6, 2:55 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
255 PM CST MON FEB 6 2006
ALZ011>015-017>029-070300-
BLOUNT-CALHOUN-CHEROKEE-CLAY-CLEBURNE-ETOWAH-FAYETTE-JEFFERSON-LAMAR-
MARION-PICKENS-RANDOLPH-SHELBY-ST CLAIR-TALLADEGA-TUSCALOOSA-WALKER-
WINSTON-
255 PM CST MON FEB 6 2006
...FREEZING OVERNIGHT TEMPERATURES AND WET GROUND CONDITIONS WILL
CAUSE TRAVEL PROBLEMS ON TUESDAY MORNING...
TEMPERATURES OVERNIGHT TONIGHT WILL DROP DOWN TO...AND SLIGHTLY BELOW
FREEZING. THESE TEMPERATURES COMBINED WITH RESIDUAL MOISTURE FROM
TODAYS RAINS WILL LIKELY CAUSE ELEVATED EXPOSED ROAD SURFACES TO
FORM ICE. AREAS OF CONCERN FOR THESE CONDITIONS ARE FOR NORTH OF
A LINE FROM PICKENSVILLE...TO TUSCALOOSA...TO CALERA...TO
SYLACAUGA...TO WEDOWEE. THIS INCLUDES THE I-20/59 CORRIDOR. MORNING
COMMUTERS ARE URGED TO USE EXTREME CAUTION WHILE TRAVELING IN THE
MORNING. ALLOW FOR EXTRA SPACING BETWEEN VEHICLES WHILE DRIVING AND
GIVE YOURSELF A LITTLE EXTRA TIME TO REACH YOUR DESTINATION.
JONES/90
Local storm report, Feb 6, 3:56 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 PM CST MON FEB 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 3 NE OAK MOUNTAIN STATE 33.37N 86.69W
02/06/2006 0.50 INCH SHELBY AL PUBLIC
PEA TO DIME SIZE HAIL AT OAK MOUNTAIN ELEMENTARY SCHOOL
ON HWY 119.
&&
JSSLocal storm report, Feb 6, 4:11 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
411 PM CST MON FEB 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD LINCOLN 33.60N 86.14W
02/06/2006 TALLADEGA AL EMERGENCY MNGR
US HWY 78 AND AL HWY 77 BECOMING IMPASSABLE DUE TO WATER.
&&
JSSFlash Flood, St. Clair
- When
- February 6, 4:30 PM CST to 5:30 PM CST
- Where
- St. Clair County, Countywide
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.717, -86.317
Several roadways were flooded and were temporarily impassable across St. Clair County. The roadways included Wolf Creek Road, US Highway 78, Truss Ferry Road, King Circle, and Dry Creek Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Pennsylvania, February 6, 20061 death · 1 event
- High Surf in Guam, February 6, 20061 death · 1 event
- Wildfire in California, February 6 to 12, 20068 injured · 1 event
- Winter Weather in Vermont, February 6, 2006$100,000 · 10 events
- Winter Weather in Massachusetts, February 6, 2006$100,000 · 1 event
- Winter Weather in New York, February 6, 2006$45,000 · 9 events
- Winter Weather in Georgia, February 6, 200630 events
- Hail in Mississippi, February 6, 20061 in hail · 4 events
- High Wind in Alaska, February 6, 200656 kt wind · 3 events
- Heavy Rain in American Samoa, February 6, 20062 events
- Winter Weather in Georgia, February 6, 20062 events
- Heavy Snow in West Virginia, February 6, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489966.